| Model Number |
VCP443H |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Skin Inflammation/ Irritation (4545)
| Date of Event |
12/05/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a total knee replacement on an unknown date and suture was used.Post-op, the patient had a superficial wound problem with reactive change around the suture.The patient had a very notable punctate reactive changes at every suture.The patient had to be taken back to debride the wound.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 275 g/m.Component code: g07002 device not returned.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure name of suture/suture type? product code/lot? date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? please describe the patient manifestations of the reported reaction (location, severity, appearance, systemic or local reaction).Please provide the onset date/time of the reaction from the initial procedure.Please describe the reason debridement was required for the reaction.Please describe the surgical intervention/debridement required, including dates and results please describe any medical intervention required to treat the patient condition including medication name and results.Were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? are there any photos available? if applicable, will product be returned? if so, please provide a contact name and address where a shipper kit can be sent.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: we do not record lot numbers of suture used on patients.The best i can give you is the 2 lot numbers we had on our shelves during the time these incidences occurred.Both lots were pulled when the issues were discovered, new suture was ordered in and the surgeon actually changed to a completely different suture after he had this issue additional information: h6 additional information: d4, h4 - the actual device batch number associated with this event is not known.Two possible batch numbers are reported as follows: sj2amd mfg.Date: 08/16/2022, expiry date: 07/31/2027 rp2acd mfg.Date: 12/05/2021, expiry date: 11/30/2026 a manufacturing record evaluation was performed for the possible finished device lots, and no non-conformances were identified.
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 2/22/2023.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: (b)(6) 2022 r total knee pt initials jk medical record # dr vena 12/5 had a knee exploration with cultures synovial fluid wbc elevated 1.062, few staph, neutrophils 65.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: jk 76 yr female 65kg open mako total knee for osteoarthritis returned x1 for exploration of knee additional information: d4 - the actual device batch number associated with this event is not known.Two possible batch numbers are reported as follows: sj2amd, rp2acd.